Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 26, NWS Tampa Bay, FL

August 30, 2016Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 30, 2016, 10:02 PM EDT for Hillsborough County, Florida. It took effect at Sep 1, 2016, 2:00 AM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Aug 30, 2016, 10:02 PM EDT (02:02 UTC)
In effect from
Sep 1, 2016, 2:00 AM EDT
Expired
Sep 8, 2016, 5:33 AM EDT
In force
7 days
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Moderate

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1). The gauge peaked at 17.21 ft at Sep 3, 2016, 12:00 PM EDT.

actionminormoderate5101508/3109/0109/0209/0309/0409/0509/0609/0709/0809/09
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 30, 9:51 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 30, 9:51 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
951 PM EDT TUE AUG 30 2016

..Hurricane Watch in effect for Coastal Levy, Coastal Citrus,
Coastal Hernando, and Coastal Pasco counties, and the northern
Coastal Waters out to 60NM...
..Tropical Storm Watch in effect for Inland Levy, Inland Citrus,
Inland Hernando, and Inland Pasco counties...

.SHORT TERM (Rest of tonight)...
TD#9 in the south-central gulf is moving west-northwest but is expected
to turn toward the north-northwest. Please refer to the latest advisories
from the National Hurricane Center for details. Abundant clouds
and areas of showers/rain with a few thunderstorms will continue
to move north across the area. Current forecasts on track with
only minor adjustments to precipitation coverage this evening.

.AVIATION...
31/01Z-31/24Z. BKN-OVC VFR CIGS as areas of SHRA/RA sweep through
overnight with TEMPO MVFR/LCL IFR. S-SW winds not more than 12KT
become southerly and gusty AFT sunrise.

&&

.MARINE...
As tropical depression #9 tracks across the gulf conditions will
continue to deteriorate with a hurricane watch on northern waters
and a small craft advisory beginning south of there later tonight.
TD #9 is expected to move ashore northern FL late THU or early
FRI. High pressure builds in for the weekend.

&&

.Preliminary Point Temps/PoPs...
TPA  77  85  77  84 /  60  80  70  80
FMY  77  85  78  86 /  60  50  60  60
GIF  75  85  76  84 /  60  70  50  70
SRQ  78  85  80  85 /  70  70  70  80
BKV  76  84  76  83 /  60  70  70  90
SPG  78  84  78  85 /  70  80  80  80

&&

.TBW Watches/Warnings/Advisories...
FL...Hurricane Watch for Coastal Citrus-Coastal Hernando-
     Coastal Levy-Coastal Pasco.

     Tropical Storm Watch for Inland Citrus-Inland Hernando-
     Inland Levy-Inland Pasco.

Gulf waters...Hurricane Watch for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 8 PM EDT Thursday for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Waters from Bonita Beach to Englewood FL
     out 20 to 60 NM-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM.

&&

RR/JM/PC/DN/EJ/TF/TD
Hazardous weather outlook, Aug 30, 4:50 AM EDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
450 AM EDT TUE AUG 30 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-301545-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
432 AM EDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
COPIOUS TROPICAL MOISTURE STREAMING INTO THE REGION WILL SUPPORT
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY AND TONIGHT. LOCALLY
HEAVY RAINS AND SQUALLY WINDS AND OCCASIONAL LIGHTNING STRIKES
WILL BE POSSIBLE AS THE SHOWERS AND STORMS MOVE TO THE NORTHWEST
AT 15 TO 20 MPH.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THE HEAVY RAIN
MAY PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL
AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN
AND EXERCISE CAUTION IF ENCOUNTERING HEAVY RAIN TODAY.

...MARINE IMPACTS...
SOUTHEAST TO SOUTH WINDS WILL INCREASE INTO THE 15 TO 20
KNOT RANGE OVER THE SOUTHERN GULF WATERS TODAY. THESE WINDS
COMBINED WITH SEAS OF 3 TO 5 FEET WILL MAKE FOR HAZARDOUS
BOATING CONDITIONS FOR SMALL CRAFT OPERATORS AND SMALL CRAFT
OPERATORS SHOULD EXERCISE CAUTION THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TROPICAL DEPRESSION NINE LOCATED OVER THE SOUTHEASTERN GULF
OF MEXICO EARLY THIS MORNING IS FORECAST TO BECOME A TROPICAL
STORM EITHER LATER TODAY OR ON WEDNESDAY. THIS SYSTEM IS THEN
FORECAST TO MOVE TO THE NORTH AND THEN NORTHEAST OVER THE EASTERN
GULF OF MEXICO DURING WEDNESDAY NIGHT INTO THURSDAY. COPIOUS
TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL OVERSPREAD ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH FRIDAY. WIDESPREAD
HEAVY RAINS AND SQUALLS ARE LIKELY TO INCREASE IN COVERAGE ACROSS
THE REGION DURING WEDNESDAY AND THURSDAY...ESPECIALLY ALONG
COASTAL SECTIONS FROM TAMPA NORTH INTO THE NATURE COAST WHERE AN
INCREASED THREAT OF FLOODING WILL EXIST AS BANDS OF HEAVY RAIN AND
STORMS MOVE OVER THE REGION. AT THE PRESENT TIME WIDESPREAD
RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE OVER INTERIOR
SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY THROUGH
FRIDAY...WITH 6 TO 10 INCH AMOUNTS POSSIBLE ALONG COASTAL
LOCATIONS FROM SARASOTA NORTH TO CEDAR KEY.

IN ADDITION TO THE HEAVY RAIN AND FLOODING THREAT INCREASING WIND
SHEAR WITHIN THE ATMOSPHERE WILL BRING AN INCREASED RISK OF
TORNADOES DURING LATE WEDNESDAY THROUGH THURSDAY. THE INCREASING
SOUTH TO SOUTHWEST WIND FLOW WILL ALSO SUPPORT AN INCREASING STORM
SURGE THREAT ALONG THE COAST...WITH THE HIGHEST STORM SURGE LIKELY
TO FOCUS ALONG THE NATURE COAST CLOSEST TO THE TRACK OF THE STORM
DURING LATE WEDNESDAY INTO THURSDAY.

INCREASING SOUTH TO SOUTHWEST WINDS WILL ALSO HELP TO BUILD SEAS
SIGNIFICANTLY OVER THE GULF WATERS...WHICH IN TURN WILL LEAD TO
BUILDING SURF AND WAVE ACTION ALONG AREA BEACHES DURING THE NEXT
SEVERAL DAYS WITH AN INCREASING RISK OF RIP CURRENTS. ALL
RESIDENT...VISITORS AND MARINERS IN WEST CENTRAL AND SOUTHWEST
FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.
FOR ADDITIONAL INFORMATION ON THIS TROPICAL SYSTEM SEE THE LATEST
ADVISORIES BEING ISSUED BY THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:02 PM EDTRiver Flood WarningTBWHillsborough7 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWPasco7 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWPasco17 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWManatee4 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWHardee4 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWDeSoto13 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWDeSoto4 days
Aug 31, 3:15 AM EDTFlood WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more56 hr
Aug 31, 5:14 AM EDTSpecial Weather StatementTBWPinellas31 min
Aug 31, 5:59 AM EDTTropical Storm WarningTBWCitrus, Hernando, Hillsborough, Levy, Pasco54 hr
Aug 31, 6:56 AM EDTAreal Flood AdvisoryTBWPinellas2 hr
Aug 31, 9:08 AM EDTAreal Flood AdvisoryTBWPinellas112 min
Aug 31, 11:38 AM EDTSpecial Weather StatementTBWManatee37 min
Aug 31, 11:41 AM EDTSpecial Marine WarningTBW34 min
Aug 31, 11:49 AM EDTRiver Flood WarningTBWHillsborough35 hr
Aug 31, 12:21 PM EDTAreal Flood AdvisoryTBWPinellas114 min
Aug 31, 12:56 PM EDTSpecial Marine WarningTBW34 min
Aug 31, 2:13 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas3 hr
Aug 31, 3:06 PM EDTSpecial Marine WarningTBW24 min
Aug 31, 3:08 PM EDTSpecial Weather StatementTBWManatee37 min
Aug 31, 4:17 PM EDTSpecial Weather StatementTBWCharlotte28 min
Aug 31, 5:17 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas, Sarasota3 hr
Aug 31, 6:02 PM EDTSpecial Marine WarningTBW58 min
Aug 31, 7:53 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota48 hr
Aug 31, 7:53 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota48 hr
Aug 31, 7:58 PM EDTSpecial Marine WarningTBW47 min

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.